# SDR CA120328003

- Difficulty date: March 15, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Swrngn SA227AC
- Aircraft time: 25,727 hours
- Engine: Garrtt TPE33111U
- Propeller: Mcauly 4HFR34C652
- System (JASC): 8300 · Accessory Gearboxes
- Part: Case
- Part number: 310711411
- Condition: Cracked
- Location: Accessory Gb
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) PLEASE NOTE THAT WE HAVE HAD 3 CRACKED CASES ON 3 SEPARATE DATES MORE INVESTIGATION IS BEING ACCOMPLISHED AT THIS TIME.  DURING ENGINE REMOVAL, A CRACK WAS NOTICED ON THE MAGNESIUM ACCESSORY GEAR CASE, ALSO REFERRED TO AS THE MAG HOUSING. THE ENGINE WAS REMOVED FROM THE TRUSS ASSY, QEC AND DIS-ASSEMBLED FOR INSPECTION AND REPAIR. THE OFFSET MEASUREMENT OF THE ENGINE IN THE TRUSS WAS MEASURED BEFORE REMOVAL AND FOUND TO BE ACCEPTABLE.  INSPECTION OF THE ENGINE EXTERNALS AND INTERNALS SHOWED NO SIGNS OF PROP STRIKE, HARD LANDING, OR OTHER ABNORMAL OCCURRENCES. 1 SMALL CRACK WAS FOUND ON THE OUTER EDGE OF THE 2ND IMPELLER DURING NDT.  THIS CRACK WAS VERY SMALL AND THE BLADE IS NOT DEFORMED OR DAMAGED OTHERWISE.  A SEPARATE SDR WILL BE FILED TO ADDRESS 2ND IMPELLER RELIABILITY.  GENERAL CONDITION OF THE CASE IS GOOD OTHER THAN BEING QUITE DIRTY WITH SOME AREAS OF PAINT FLAKING.  THE CRACK, ON THE MAG ACCESSORY GEAR CASE, IS LOCATED ON THE AFT BELL PORTION OF THE CASE JUST FWD OF THE COMPRESSOR HSG FLANGE, STARTING AT THE 4:30 POSITION AND ENDING AT THE 1:00 POSITION, MEASURING 14.5" LONG.  THE CRACK APPEARS TO GENERATE FROM A LOCATION ON THE CASE WHERE PAINT WAS PREVIOUSLY RE-APPLIED, TRAVELS AFT TO THE FORWARD SIDE OF THE MATING FLANGE, AND THEN TRAVELS RADIALLY IN THE MACHINED RELIEF WHERE THE BELL TRANSITIONS INTO THE FLANGE.  THE ACCESSORY GEAR CASE WAS INSTALLED ON THIS ENGINE AT THE LAST CAM INSPECTION.  IT WAS PREVIOUSLY INSPECTED AND REPAIRED AT EXECUTIVE ACFT MAINTENANCE.  THE ACCESSORY GEAR CASE WILL BE SENT TO EXECUTIVE ACFT MAINTENANCE, EAM,  WHERE IT WAS LAST REPAIRED.  EAM WILL ANALYZE THE CRACK TO TRY AND DETERMINE THE CAUSE.  EAM HAS ALSO AGREED TO INVOLVE IN THIS PROCESS.
